Asymptotic Analysis of a Finite Gas Slider Bearing of Narrow Geometry

[+] Author and Article Information
J. J. Shepherd

Department of Mathematics, Royal Melbourne Institute of Technology, Melbourne, Australia 3000

R. C. DiPrima

Department of Mathematical Sciences, Rensselaer Polytechnic Institute, Troy, N.Y. 12181

J. of Lubrication Tech 105(3), 491-495 (Jul 01, 1983) (5 pages) doi:10.1115/1.3254648 History: Received August 18, 1982; Online November 13, 2009


The method of matched asymptotic expansions is used to analyze the steady state pressure distribution and load bearing properties of a finite rectangular isothermal gas slider bearing when ε, the ratio of transverse to longitudinal dimensions of the bearing, is small and the bearing number Λ is moderate. General expressions for the pressure and load are obtained. Specific results are given for bearings with shallow crowning. The effects of the bearing number becoming large and the interaction between the two effects ε→0 and Λ→∞ are discussed.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In